Hail, San Miguel
- When
- June 5, 3:00 PM MST
- Where
- San Miguel County, 1.32 mi WNW of Manuelitas
- Measured
- 0.88 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.810, -105.300
Nickel size hail reported near Manuelitas.
Additional low level moisture was transported back into areas between the Rio Grande Valley and the Continental Divide overnight which aided in the development of showers and thunderstorms during the afternoon into the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Additional low level moisture was transported back into areas between the Rio Grande Valley and the Continental Divide overnight which aided in the development of showers and thunderstorms during the afternoon into the evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 5, 1:55 PM MST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 255 PM MDT TUE JUN 5 2012 .DISCUSSION... THE HIGH AMPLITUDE HIGH PRESSURE RIDGE HAS BEGUN TO SHIFT TO THE EAST WITH A 584H5 CENTER NOW IN SOUTH CENTRAL NEBRASKA. THE SURFACE HIGH HAS SHIFTED TO A 1012 MB CENTER OVER EAST CENTRAL NEW MEXICO. YESTERDAY'S POSITIVE MOISTURE FLUX FROM EAST TO THE WEST IS OVER... INSTEAD WE HAVE A GENERALLY NEGATIVE MOISTURE FLUX AS DRIER AIR IS MOVING FROM WEST TO EAST ACROSS THE FORECAST AREA. REMNANT BOUNDARY LAYER MOISTURE REFLECTED IN THE HIGHER 40S DEWPOINTS EXTENDING FROM THE RIO GRANDE VALLEY TO THE CONTINENTAL DIVIDE WILL MIX OUT TODAY AND WILL SUPPORT ISOLATED COVERAGE OF PULSE SHOWERS AND THUNDERSTORMS BETWEEN THE CONTINENTAL DIVIDE AND THE RIO GRANDE VALLEY. EXPECT SCATTERED STORM COVERAGE FROM THE NORTHERN AND CENTRAL MOUNTAIN CHAINS EAST TOWARDS EAST CENTRAL AND NORTHEAST NEW MEXICO THIS AFTERNOON AND EVENING. STORMS WILL INITIATE WITH OROGRAPHIC LIFT AND SURFACE BOUNDARY COLLISIONS TODAY. WITH MORE NEGATIVE MOISTURE FLUX...WEST TO SOUTHWEST WINDS AND DESCENDANT DRY AIR ASSOCIATED WITH BUILDING HIGH PRESSURE ALOFT EXTENDING FROM A 590H5 CENTER OVER CENTRAL CHIHUAHUA...STORM COVERAGE WILL DIMINISH WEDNESDAY AND THURSDAY TO ISOLATED COVERAGE OVER THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND NEARBY PLAINS. FRIDAY THROUGH THE WEEKEND THE NEGATIVE MOISTURE FLUX CONTINUES ON WEST TO SOUTHWEST WINDS SUCH THAT MINIMUM RH VALUES WILL DROP INTO THE SINGLE DIGITS AND TEENS. A SURFACE LEE TROUGH DEVELOPS OVER THE FRONT RANGE OF THE ROCKIES EXTENDING SOUTH THROUGH EASTERN NEW MEXICO ON SATURDAY AND SUNDAY. THE INCREASED SURFACE PRESSURE GRADIENT WILL CAUSE AN INCREASE OF SURFACE WINDS TO SOUTHWEST FROM 20 TO 25 MPH WITH GUSTS 30 35 MPH ACROSS NORTHERN HALF OF THE FORECAST AREA FROM THE I-40 CORRIDOR AND NORTH. THE COMBINATION OF THESE FACTORS WILL INCREASE CRITICAL FIRE WEATHER CONDITIONS OVER THE WEEKEND. 01/BENNETT && .FIRE WEATHER... TONIGHT AND WEDNESDAY...VERY DRY LOW AND MID LEVEL DRY AIR FROM ARIZONA CONTINUES TO FILTER BACK INTO WESTERN NEW MEXICO THIS AFTERNOON. THIS BONE DRY AIRMASS WILL PUT AN END TO SHOWER AND THUNDERSTORM CHANCES OVER THE CENTRAL MOUNTAIN CHAIN EARLY THIS EVENING. SCATTERED EVENING THUNDERSTORMS WILL CONTINUE EAST OF THE SANGRE DE CRISTO AND SANDIA/MANZANO MOUNTAINS THIS EVENING...BECOMING ISOLATED AFTER MIDNIGHT. ON WEDNESDAY...THE VERY DRY AIRMASS IS EXPECTED TO ENCOMPASS THE WESTERN THREE QUARTERS OR SO OF THE DISTRICT. SOUTHEASTERLY SFC FLOW REMAINS OVER THE FAR EASTERN PLAINS...KEEPING GULF MOISTURE IN PLACE...AND WITH ENOUGH DAYTIME HEATING...SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED THERE. FOR THURSDAY...DRYING TREND CONTINUES WITH AFTERNOON MINIMUM RELATIVE HUMIDITY LEVELS FALLING INTO THE LOW TEENS AND SINGLE DIGITS FOR ALL BUT FAR EASTERN PLAINS. MINIMUM RH LEVELS OVER THE FAR EAST ARE EXPECTED TO REMAIN IN THE 20S AND LOW 30S PCT. POOR TO FAIR HUMIDITY RECOVERY IS EXPECTED THURSDAY NIGHT WEST...AND GOOD TO EXCELLENT FAR EAST. OUTLOOK...FRIDAY THROUGH THE WEEKEND...AS HEIGHTS FALL WITH THE APPROACH OF A LARGE TROUGH OVER THE PACIFIC NW...A SLIGHT COOLING TREND MOVES IN FROM THE WEST DURING WEEKEND...WITH WEAK SOUTHWEST FLOW ALOFT GRADUALLY STRENGTHENING BY SUNDAY. SURFACE TROUGH DEEPENING OVER THE EAST FRIDAY WILL HELP SCOUR OUT ANY REMAINING LOW LVL MOISTURE AND ACT TO INCREASE SOUTHWEST WINDS FRIDAY AFTERNOON. THE SFC TROUGH DEEPENS FURTHER SATURDAY...FOR SLIGHTLY STRONGER SOUTHWEST WINDS. THESE STRONGER WINDS AND WIDESPREAD SINGLE DIGIT RH LEVELS MAY COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS EACH AFTERNOON AND EARLY EVENING FRIDAY THROUGH SUNDAY. 33 && .AVIATION... 18Z TAF CYCLE AS DRY AIR PUSHES INTO WESTERN NEW MEXICO THIS AFTERNOON...A QUASI-DRY LINE IS EXPECTED TO DEVELOP OVER CENTRAL NEW MEXICO WITH SCATTERED SHOWERS AND THUNDERSTORMS TO THE EAST OF THIS LINE...AND A FEW CUMULUS CLOUDS TO SKC SKIES TO THE WEST. EXCEPT FOR BRIEF DROPS TO MVFR CIGS AND VISBYS IN -TSRA/TSRA FROM NEAR A KSKX TO KALM LINE EAST...VFR CONDITIONS WILL PREVAIL AT ALL TERMINALS DURING THE NEXT 24 HOUR PERIOD. A BRIEF BOUT WITH STRONG AND GUSTY EAST CANYON WINDS IS EXPECTED THIS EVENING AT KABQ GIVEN THE SCT AREAS OF RAIN COOLED AIR OVER THE EASTERN HIGHLANDS AND PLAINS. 33 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 53 90 51 92 / 0 0 0 5 DULCE........................... 43 83 41 85 / 5 5 0 5 CUBA............................ 42 84 42 85 / 10 0 0 5 GALLUP.......................... 42 85 41 88 / 0 0 0 0 EL MORRO........................ 43 83 41 83 / 0 0 0 0 GRANTS.......................... 46 87 44 88 / 0 0 0 5 QUEMADO......................... 47 85 47 84 / 0 0 0 0 GLENWOOD........................ 45 91 45 93 / 0 0 0 0 CHAMA........................... 43 79 42 81 / 10 5 0 5 LOS ALAMOS...................... 56 83 57 84 / 20 5 0 5 PECOS........................... 55 81 55 81 / 30 5 10 5 CERRO/QUESTA.................... 50 79 49 80 / 20 5 0 5 RED RIVER....................... 42 72 42 74 / 30 10 5 10 ANGEL FIRE...................... 41 72 40 75 / 20 10 10 10 TAOS............................ 47 83 46 85 / 10 5 0 5 MORA............................ 50 79 50 80 / 30 10 10 10 ESPANOLA........................ 53 88 51 89 / 10 0 0 5 SANTA FE........................ 54 84 53 82 / 20 5 0 5 SANTA FE AIRPORT................ 55 87 54 87 / 20 5 0 5 ALBUQUERQUE FOOTHILLS........... 61 88 62 89 / 10 0 0 5 ALBUQUERQUE HEIGHTS............. 63 90 64 92 / 10 0 0 5 ALBUQUERQUE VALLEY.............. 60 92 60 94 / 10 0 0 5 ALBUQUERQUE WEST MESA........... 61 91 62 91 / 10 0 0 5 LOS LUNAS....................... 59 92 58 93 / 10 0 0 5 RIO RANCHO...................... 61 90 61 91 / 10 0 0 5 SOCORRO......................... 59 94 60 95 / 10 0 0 5 SANDIA PARK/CEDAR CREST......... 52 84 53 85 / 20 5 0 10 TIJERAS......................... 55 86 56 90 / 10 5 0 5 MORIARTY/ESTANCIA............... 50 84 51 87 / 20 10 5 10 CLINES CORNERS.................. 51 82 52 84 / 40 10 10 10 GRAN QUIVIRA.................... 54 85 55 86 / 10 10 5 10 CARRIZOZO....................... 54 88 55 89 / 10 5 0 0 RUIDOSO......................... 55 80 55 81 / 30 20 10 10 CAPULIN......................... 55 81 54 82 / 40 10 10 20 RATON........................... 53 86 52 88 / 40 20 10 10 SPRINGER........................ 52 84 54 85 / 40 10 10 10 LAS VEGAS....................... 51 81 51 83 / 40 10 10 10 CLAYTON......................... 58 86 59 87 / 30 20 20 20 ROY............................. 55 83 57 82 / 40 10 10 10 CONCHAS......................... 59 87 60 90 / 40 10 10 10 SANTA ROSA...................... 62 89 62 92 / 40 10 10 5 TUCUMCARI....................... 62 91 62 94 / 30 20 20 10 CLOVIS.......................... 60 86 61 85 / 30 20 20 10 PORTALES........................ 62 87 62 87 / 30 20 20 10 FORT SUMNER..................... 64 92 64 94 / 40 10 10 5 ROSWELL......................... 66 93 65 96 / 30 10 10 0 PICACHO......................... 59 89 59 91 / 30 10 10 5 ELK............................. 56 84 56 86 / 30 20 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 01
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 602 AM MDT TUE JUN 5 2012 NMZ501>540-061200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 602 AM MDT TUE JUN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... FROM THE CENTRAL MOUNTAIN CHAIN ON EAST A FEW THUNDERSTORMS WILL LIKELY BECOME INTENSE ENOUGH TO PRODUCE SMALL HAIL AND LOCALLY STRONG GUSTY WINDS BETWEEN ABOUT 1 PM AND 10 PM MDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... EAST FROM THE CENTRAL MOUNTAIN CHAIN A FEW THUNDERSTORMS MAY AGAIN BECOME INTENSE ENOUGH TO PRODUCE SMALL HAIL AND LOCALLY STRONG GUSTY WINDS BETWEEN ABOUT 2 PM AND 10 PM MDT. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
The Albuquerque radar (KABX), 156 km away, was scanning. The volume nearest the first event began at 22:03 UTC.
1 hail. Local standard time, as filed.
Nickel size hail reported near Manuelitas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2012Every state in 2012This day in weather historyWarnings in New Mexico, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 375186.